Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: effexor-an SNRI?


 elledakitty - Thu Jul 28, 2005 5:42 pm

Hello. Im confused about something I need cleared up.
I always understood that effexor was an SNRI. seretonin and norepinephrine reuptake inhibitor. Recently I read its a Phenethylamine Monoamine Reuptake Inhibitor.
I am in Japan and have my effexor shipped to me, as its not available here. Doctors here know very litte about these medications. Since I came here, Ive had some alarming reactions to mixing medications with the effexor. Id always based mixing guidelines on research I made on SNRIs. is it really a MAOI?

thank you
 Theresa Jones, RN - Fri Jul 29, 2005 3:53 am

User avatar Hi elledakitty,
SSRI's and SNRI's (Effexor) should never be taken in conjuction with or within 14 days of initiation of MAOI's (Monoamine Oxidase Inhibitors)
Sincerely,
Rntdj
 elledakitty - Sat Aug 13, 2005 12:59 am

[quote="Rntdj"]Hi elledakitty,
SSRI's and SNRI's (Effexor) should never be taken in conjuction with or within 14 days of initiation of MAOI's (Monoamine Oxidase Inhibitors)
Sincerely,
Rntdj[/quote

That was NOT my question. My question was: is effexan an SNRI or an maoi.
 Theresa Jones, RN - Sat Aug 13, 2005 8:03 am

User avatar Hi elledakitty,
My apologies for not making it clear that Effexor is not a MAOI.
Sincerely,
Rntdj
 rcs - Sat Aug 20, 2005 12:07 pm

Hi, I'm really sorry and feeling a stupidy, but I've been trying to post a new topic and gosh, I can't find out how to do it - and I'm not bad with computers...
I've been really anxious to get some answers to my questions, and I thought that asking help to somebody in the same situation wouldn't hurt/ Can you please help me???
One more time I'm really sorry for that.
 Theresa Jones, RN - Mon Aug 22, 2005 7:00 am

User avatar Hi rcs,
Feel free to make your post and ask your question and I will do my best to give you an answer.
Sincerely,
Rntdj
 rcs - Mon Aug 22, 2005 9:55 am

Hi Rntdj, Thanks for your help and soory for the long post, but I really don't know what is important for you to know and what is not.

I'm a 30-year-old female. I learned about 3 months ago that I have
high blood pressure (only diastolic-benign according to my doctor). Since
then I started taking Triamterene/HCTZ 37.5/25. I had a few side effects
in the begining and after one week I was ok. After about 15 days taking
this medicine, I had a numbness sensation coming from my forehead, all my
face and neck (left side), it was gone after a matter of minutes. I had it
three more times and went to see my doctor. I had a blood test (for
neurological problems)-which I didn't have acces, but seems that
everything came normal, a catscan from my head - I checked the report -
normal, and a MRI-head - checked, normal..
Nobody blames the medicine I'm taking, and the neurologist mentioned that
it could be psicologic (?????). I consider myself a happy person, happy
with my personal and professional life, with no major concerns... No
debts, a really stable job, a happy marriage...
The symptons are getting worse, after my face start tingling, close to my
left eye I feel a funny sensation all the time, and now, I frequently wake
up with my hand and forearm tingling (and I checked, I wasn't sleeping on
my left side), my left foot and my lip are tingling as well. Some times it happens on my right hand and foot, but not so intense and frequent What it could
be?? Now I'm starting getting depressed, anxious,. I know one of the side
effects of triamterene/HCTZ is what I've been feeling (numbness and tingling), but I had some questions, like should I
feel everything in only one side of my body??? The blood tests came
normal because I was having sporadics relapses and I was in between then??
Please, help me out with this, I've been really disappointed with my
doctors and trying to find other options and waiting for appoitments, but
if I can get some clarification I think I will feel better and have more
arguments to talk to my doctor.
Thanks so much.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us